Alert archive / Hawaii / High Wind Warnings in 2014
High Wind Warning 15, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Dec 26, 2014, 3:29 PM HST for Hawaii County, Hawaii. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2014, 3:29 PM HST (01:29 UTC)
- Expired
- Dec 28, 2014, 3:03 AM HST
- In force
- 36 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -589 J/kg
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
728 WWHW70 PHFO 270129 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 PM HST FRI DEC 26 2014 ...DANGEROUS WINDS OVER THE BIG ISLAND SUMMITS... .WINDS HAVE INCREASED TODAY ACROSS THE SUMMITS AND ARE EXPECTED TO INCREASE FURTHER TONIGHT AS AN UPPER TROUGH PASSES BY THE ISLANDS. HIZ028-271430- /O.UPG.PHFO.WI.Y.0036.000000T0000Z-141227T0400Z/ /O.NEW.PHFO.HW.W.0015.141227T0129Z-141228T0400Z/ BIG ISLAND SUMMITS- 329 PM HST FRI DEC 26 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 50 TO 70 MPH WITH LOCALIZED GUSTS OVER 90 MPH. * TIMING...THROUGH SATURDAY AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN RESULT IN PROPERTY DAMAGE AND CAN MAKE TRAVEL TO THE SUMMITS EXTREMELY DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVEL TO THE SUMMITS SHOULD BE AVOIDED UNTIL CONDITIONS IMPROVE. && $$ MORRISON
3 follow-up statements
634 WWHW70 PHFO 271332 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 AM HST SAT DEC 27 2014 ...DANGEROUS WINDS PERSIST OVER BIG ISLAND SUMMITS... .WINDS ASSOCIATED WITH A TROUGH IN THE MIDDLE ATMOSPHERE WILL REMAIN DANGEROUSLY STRONG OVER HIGHER ELEVATIONS THROUGH THIS AFTERNOON. HIZ028-280245- /O.CON.PHFO.HW.W.0015.000000T0000Z-141228T0400Z/ BIG ISLAND SUMMITS- 332 AM HST SAT DEC 27 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTHWEST 40 TO 80 MPH WITH LOCALIZED GUSTS OVER 90 MPH. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN DAMAGE PROPERTY AND MAKE TRAVEL TO THE SUMMITS EXTREMELY DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVEL TO THE SUMMITS SHOULD BE AVOIDED UNTIL CONDITIONS IMPROVE. && $$
841 WWHW70 PHFO 280139 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 339 PM HST SAT DEC 27 2014 ...DANGEROUS WINDS PERSIST OVER BIG ISLAND SUMMITS... .WINDS ASSOCIATED WITH AN UPPER TROUGH WILL REMAIN DANGEROUSLY STRONG OVER HIGHER ELEVATIONS THROUGH TONIGHT. HIZ028-281445- /O.EXT.PHFO.HW.W.0015.000000T0000Z-141228T1600Z/ BIG ISLAND SUMMITS- 339 PM HST SAT DEC 27 2014 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM HST SUNDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 AM HST SUNDAY. * WINDS...NORTHWEST 40 TO 80 MPH WITH LOCALIZED GUSTS OVER 90 MPH. THE STRONGEST WINDS WILL OCCUR ABOVE 12 THOUSAND FEET. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN DAMAGE PROPERTY AND MAKE TRAVEL TO THE SUMMITS EXTREMELY DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVEL TO THE SUMMITS SHOULD BE AVOIDED UNTIL CONDITIONS IMPROVE. && $$ MORRISON
055 WWHW70 PHFO 281303 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 303 AM HST SUN DEC 28 2014 ...STRONG WARNING LEVEL WINDS OVER THE BIG ISLAND SUMMITS...HAVE EASED OFF. HOWEVER WINDS HAVE INCREASED TO ADVISORY LEVEL OVER THE HALEAKALA SUMMIT ON MAUI. .WINDS AT THE HALEAKALA SUMMIT HAS REACHED ADVISORY LEVEL...AND THIS HAS WARRANTED A WIND ADVISORY TO UNTIL 6 PM HST TODAY. OVER AT THE TWO BIG ISLAND SUMMITS...WARNING LEVEL WINDS HAVE LOWERED TO ADVISORY LEVELS. A WIND ADVISORY IS NOW IN EFFECT TO UNTIL 6 PM TODAY. WINDS OVER ALL THREE SUMMITS ARE EXPECTED TO DROP OFF AS THE DAY PROGRESSES. HIZ028-290215- /O.CAN.PHFO.HW.W.0015.000000T0000Z-141228T1600Z/ /O.NEW.PHFO.WI.Y.0037.141228T1303Z-141229T0400Z/ BIG ISLAND SUMMITS- 303 AM HST SUN DEC 28 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. WINDS...NORTH 35 TO 50 MPH WITH LOCALIZED GUSTS OVER 60 MPH. * TIMING...THROUGH 6 PM HST TODAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVEL TO THE SUMMITS SHOULD BE AVOIDED UNTIL CONDITIONS IMPROVE. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ022-290215- /O.NEW.PHFO.WI.Y.0037.141228T1303Z-141229T0400Z/ HALEAKALA SUMMIT- 303 AM HST SUN DEC 28 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTHEAST 40 TO 50 MPH WITH LOCALIZED GUSTS OVER 60 MPH. * TIMING...TO UNTIL 6 PM HST TODAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ LAU
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Dec 26, 10:13 AM HST, 5 hours 16 minutes earlier.
Area forecast discussion, Dec 26, 10:13 AM HST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1013 AM HST FRI DEC 26 2014 .SYNOPSIS... NORTHWEST WINDS WILL TURN NORTHERLY AND COOL TEMPERATURES WILL PREVAIL THROUGH THE WEEKEND. CLOUDS AND LIGHT SHOWERS WILL LINGER MAINLY OVER NORTH THROUGH WEST SLOPES. MORE TYPICAL TRADE- WIND CONDITIONS WILL RETURN GRADUALLY BY SUNDAY NIGHT AND MONDAY. A WEAK FRONT WILL MOVE SOUTHEAST ACROSS THE STATE FROM TUESDAY INTO WEDNESDAY. && .DISCUSSION... A DRY AND STABLE ATMOSPHERE WITH NORTHWEST WINDS WILL PREVAIL TODAY. LOW CLOUDS RIDING THE NORTHWEST FLOW WILL BRING PASSING SHOWERS TO NORTHWEST COASTS AND SLOPES OF KAUAI TODAY AND TONIGHT...WHILE ISOLATED SHOWERS AFFECT NORTHWEST SLOPES OF THE OTHER ISLANDS. LOW PRESSURE NORTH OF THE STATE... PRODUCING TODAY/S NORTHWEST WINDS... WILL PUSH FARTHER NORTH TONIGHT AS A WEAK HIGH PRESSURE MOVES IN FROM THE WEST. THIS PATTERN WILL TURN ISLAND WINDS OUT OF THE NORTH SATURDAY AND NORTHEAST SUNDAY AS THE HIGH MOVES INTO THE CENTRAL PACIFIC... NORTH OF THE ISLANDS. ANY SHOWERS WILL REMAIN LIGHT THIS WEEKEND WITH THE MAJORITY FALLING OVER NORTH AND NORTHEAST FACING TERRAIN...WHILE THE REST OF THE AREA REMAINS UNDER PARTLY CLOUDY SKIES. A WEAK COLD FRONT APPROACHING FROM THE NORTHWEST WILL WEAKEN WINDS MONDAY WITH LIGHT TO MODERATE EAST WINDS AND LIMITED WINDWARD SHOWERS EXPECTED. TUESDAY...WINDS WILL BE LIGHT AND VARIABLE AHEAD OF THE FRONT WITH THE POSSIBILITY OF SEA BREEZES FORMING IN THE AFTERNOON FROM OAHU TO THE BIG ISLAND. THE FRONT WILL REACH KAUAI SOMETIME TUESDAY AFTERNOON WITH WINDS TURNING NORTHERLY OVER KAUAI AND INCREASING TUESDAY NIGHT. LIGHT NORTHERLY WINDS WILL FILL IN OVER THE REST OF THE STATE WEDNESDAY AND REMAIN LIGHT THROUGH THE END OF THE WEEK. THE FRONT WILL HAVE LITTLE TO NO UPPER LEVEL SUPPORT AND ANY MEASURABLE RAINFALL IS LIKELY TO OCCUR ALONG NORTHERN SLOPES WITH THE TERRAIN AIDING THE FORMATION OF SHOWERS. THERE IS SOME POTENTIAL FOR WET WEATHER LATE NEXT WEEK WITH GLOBAL MODELS HINTING AT INCREASING TROPICAL MOISTURE ENTERING THE AREA FRIDAY NIGHT FROM THE EAST... AND AN UPPER LEVEL TROUGH DROPPING DOWN FROM THE NORTH. AS USUAL... LONG TERM FORECASTS OF THIS NATURE HAVE LOW CONFIDENCE AS THE MODELS BOUNCE FROM ONE FORECAST TO THE NEXT. && .AVIATION... LIGHT NORTHWEST FLOW AND VFR CONDITIONS EXPECTED TODAY AND TONIGHT ACROSS THE HAWAIIAN ISLANDS. && .MARINE... SURF HEIGHTS ALONG NORTH-FACING SHORES ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS THROUGH TUESDAY. A MODERATE NORTHWEST SWELL SHOULD ARRIVE TONIGHT...PEAK SATURDAY AFTERNOON...AND DIMINISH SUNDAY. A SHORT PERIOD NORTH SWELL WILL ARRIVE SUNDAY AND DECREASE INTO TUESDAY. A NEAR ADVISORY LEVEL NORTHWEST SWELL IS EXPECTED TUESDAY THROUGH THURSDAY. OVER THE COASTAL WATERS...WIND SPEEDS AND COMBINED SEAS ARE EXPECTED TO REMAIN BELOW THE THRESHOLD FOR A SMALL CRAFT ADVISORY. THE PENDING MODERATE NORTHWEST SWELL MAY LIFT COMBINED SEAS TO NEAR THE ADVISORY LEVEL BRIEFLY OVER EXPOSED COASTAL WATERS. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM HST THIS EVENING FOR BIG ISLAND SUMMITS. && MORRISON...DISCUSSION AND MARINE FOSTER...AVIATION
Nearby
High Wind Warnings in Hawaii, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.